tonsil cancer

6 Posts | Page(s): 1 

tonsil cancer

by tillery on Sun Nov 26, 2017 06:53 PM

Quote | Reply

i had 2 rounds of cisplatin and 40 rounds of radiation from march2016 to may 2016. I had stage 2on left tonsil and stage 1 on lymph node. they removed both plus a mass. in may 2017 had my last petscan, something flared up on right side. they went and took the tonsil and biopsy of bass of tongue and pharynx wall. all came back benign. (apricot seed kernels)!!! my question is: Im having nerve issues throughout body and muscle tenderness in lower legs. ringing in ears with a sharp pain at times. also severe feet pain, memory loss and moments of just being in a standstill. oh and sore spots on head for know reason then they gonaway and come back usually same or close to spot.

RE: tonsil cancer

by Sdurnell on Mon Nov 27, 2017 04:54 AM

Quote | Reply

Tillery,

I'm glad to hear that your biopsies were benign.  Sometimes something shows on PET that has nothing to do with cancer, so I guess that's what happened to you.

I recommend that you see your primary care doctor as soon as you can get in to deal with the many symptoms you describe here.  It certainly sounds like something is going on, and the sooner you get it checked into the better.  

But having been on several cancer sites for seven years, I have never heard of anything like you have being related to cancer biopsies, surgery, radiation, or chemo.  I'd guess you have something else going on.

Best of luck to you!

Susan

RE: tonsil cancer

by Diamond_David on Thu Nov 30, 2017 02:43 PM

Quote | Reply

I had tonsil cancer, took out tonsil and one lymph node.

That said sounds like you have same surgeon I had. ONE tonsil was cancerous and they wanted to ONLY take ou the one. i called them back and said this was nuts, why take out only ONE?

"migth be more painful to take out two"

Stupid, told them to take out both

It was reccomended to go see regular physcian, I agree. you have in my thought other problems not related to this.

but you have a few

I had radiation, net result:

1. ringing in my ear, mostly noticeable when its quiet. ENT said nothing can be done.

2. radiation killed 50% of my saliva glands. I carry a bottle of water everywhere 

3. thyroid gland affected, take one pill nightly

4. Not sure how bad your emmory loss is, google "Chemo Brain". Its real. Mines not as bad as yours i think.

getting tratment is horrible and can affect other areas and you're older.

I'm 69, had it 2008. I have back problems, got steroid shots yeaterday, I think age. 

But get a physical exam. I have not heard of tonsil cancer making ALL of what you said.

Your body has surely been beaten up

RE: tonsil cancer

by Jobirduk on Thu Nov 30, 2017 03:41 PM

Quote | Reply
Hi I had left TC - lump appeared on my neck Jan 2015 it went up / down in size, finally discovered via a pet scan that I had a small carcinoma of my left tonsil in the June. I had to have a lumpectomy from my neck to establish the cause as the 2 fine needle biopsies returned thyroid cells confusing & delaying everything. Finally dx with T1N2b HPV+ in the June, had tonsils out then 30 rads & 5 cisplatin. I have every single symptom that you mention even the sensitive spots on the head. I believe it is down to the virus, the cancer & the treatment we have had. I had a recent blood test that suggested thyroid was fine but I was low on Vitamin D so I take 1 pill a day now. There are nerve meds gabapentin & pregabalin that we can try for the issues but I have been warned off them so far due to the side effects one being dry mouth! The feet pain is really uncomfortable I’ve been told it could be plantar but I think it’s more likely to be nerve damage from the cisplatin I have been attending physio as I have also found that my arm muscles are weak as I can’t even open jars anymore (I’m only 39!) do you also get like a vibration throughout your body?

RE: tonsil cancer

by louisb323 on Thu Nov 30, 2017 03:46 PM

Quote | Reply

How old are you?

The ringing in the ears is almost definitely from the cislpatin.  Loud noises and stress can aggravate it. I've also experienced pain from it with certain noises. Earplugs can help with that.

The pain in your feet could also be from the neuropathy also caused by cisplatin. 

Memory loss and mental acuteness could be caused by chemo. My friend called it chemobrain. But I don't know if 2 rounds would cause that. Could be your just getting old. My mental acuteness sure isn't what it was 20 or even 10 years ago.

The advise of seeing your primary is probably your best bet at getting answers to your concerns.

RE: tonsil cancer

by adamschesley on Thu Dec 07, 2017 03:39 AM

Quote | Reply

On Nov 30, 2017 3:41 PM Jobirduk wrote:

Hi I had left TC - lump appeared on my neck Jan 2015 it went up / down in size, finally discovered via a pet scan that I had a small carcinoma of my left tonsil in the June. I had to have a lumpectomy from my neck to establish the cause as the 2 fine needle biopsies returned thyroid cells confusing & delaying everything. Finally dx with T1N2b HPV+ in the June, had tonsils out then 30 rads & 5 cisplatin. I have every single symptom that you mention even the sensitive spots on the head. I believe it is down to the virus, the cancer & the treatment we have had. I had a recent blood test that suggested thyroid was fine but I was low on Vitamin D so I take 1 pill a day now. There are nerve meds gabapentin & pregabalin that we can try for the issues but I have been warned off them so far due to the side effects one being dry mouth! The feet pain is really uncomfortable I’ve been told it could be plantar but I think it’s more likely to be nerve damage from the cisplatin I have been attending physio as I have also found that my arm muscles are weak as I can’t even open jars anymore (I’m only 39!) do you also get like a vibration throughout your body?

I started to get some neurological issues about 6 months post treatments( stage 3 tonsil cancer with Cisplatin and 35 radio).

Had a "buzzing" feeling that would appear in different parts of my body, but have since gone away, muscle twitches, no longer can lift weight hard due to twitches. and i also get that "all over vibration" feeling , but only on rare occasions and only when waking up. 

All these things are annoying, but I have to remember that I am still alive and enjoying life!

Chesley

6 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.